Gout is a common and painful form of arthritis that causes swollen, red, hot and stiff joints when uric acid builds up in the blood. Discuss topics including symptoms and medical or alternative treatments for gout.
I am a 46 year old male. I have had gout for around 5 years which I was successfully managing with black cherry capsules (2 x 500mg per day). My gout attacks were occurring about twice a year until recently. I was diagnosed with hypertension, and prescribed metoprolol succinate 100mg, once a day, which has successfully brought my blood pressure under control. However in 3 months I have had 3 gout attacks. Can the metoprolol cause the increased frequency? Thanks for your help!
Yes, exacerbation of gout episodes and elevated uric acid level is a rare side effect of the medication. Since the side effect is associated with significant morbidity in your case, a change of medication may be considered if feasible. I would suggest discussing the situation and the suggested management plan in detail with your treating doctor.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.